Article Abstract

HIT the nail on the head

Authors: Sara Ashraf, Mohammad Ali Syed Jafri

Abstract

A 70-year-old male with CAD, DM and HTN presented with progressive symptoms of angina and was found to have an aortic murmur. Cardiac catheterization revealed severe calcified triple vessel coronary artery disease with aortic stenosis. He underwent Coronary Artery Bypass Grafting with aortic valve replacement. Five days after the procedure, he developed thrombocytopenia with greater than 50% reduction in platelet count. His right fingertips developed thrombosis and skin necrosis (Figures 1,2). There was strong suspicion for heparin-induced thrombocytopenia (HIT) given his high 4T score. He was started on fondaparinux. Anti-platelet factor 4 antibodies and serotonin release assay (SRA) were sent and resulted positive. Gradually, his platelet counts began to increase with fondaparinux. Once they were greater than 50,000, he was taken for angiogram and thrombectomy to the right radial artery with improved circulation. He will continue on fondaparinux for a month and follow up with Hematology as an outpatient.

Refbacks

  • There are currently no refbacks.